Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had unprotected sex. Started cramps and heavy periods after taking pill. Can I take meftal spas?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi doctor, I had unprotected sex one month back on 21st oct, it resulted into vaginal pain, so i took pain killers and antibiotics simultaneously to avoid urinary infection. then i dint get my periods normal after that, so i had taken an unwanted pill after the 25th day of intercourse which resulted in a period the next day of taking tablet. I suspect i got pregnant and it resulted into abortion too. But i am having menstrual cramps high this time. and having heavy bleeding too.Can i take meftalspas for it or can you please suggest some other tablets?
Posted Mon, 10 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Asra Ishtiaq Ahmed 50 minutes later
Hello there.

Thanks for writing.

Kindly clarify few points.

How did you confirm your pregnancy? did you do any urine test?

When was your last menses date? was it on time or delayed?

You say you took unwanted, is it the unwanted 72 pill?

Kindly revert back with answers.
Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Started cramps and heavy periods after taking pill. Can I take meftal spas? 12 minutes later
I had my last period on 11th oct.

i could think i was pregnant as i dint get my period on regular date which comes in 28days circle usually,

My husband though i got pregnant and as we dont have plans for kids now itself he got an unwanted(mifepristone) which is meant for abortion i guess.

and after having the tablet i got my periods the next day itself and i could see some lumps in the bleeding. So i imagined myself those are parts of embryo that were growing.

I thought it all as simple activity but now its making me scary as the abdominal pain is civiour from the past two days and i am feeling tired and body pains so i even had to take off few days from work.

I want to know how many days this state will continue and is there any remedy if anything we did wrong till now.

If i was not really pregnant what its effect is going to be? and if had got pregnant could it make the abortion complete?
Answered by Dr. Asra Ishtiaq Ahmed 45 minutes later
Hello there.

Thanks for the reply.

Just missing periods does not indicate that you are pregnant.
You should have done a pregnancy test before taking any abortion medication.

Now the best is you get an ultrasound done to rule out the possibility of incomplete abortion. This is because you have had bleeding and now again you started bleeding heavy with cramps.

Mifepristone alone is generally not effective for an abortion.

Also proper dose and method of taking abortion pills is a must to ensure complete abortion.

The other possibility can be that you were not pregnant and the reason for bleeding to occur twice was due to mifepristone use.

Kindly consult a gynecologist for an XXXXXXX examination and ultrasound. Do not delay.

Do not go for any further self medication.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor